The Physical Consequences of DXM

on Tuesday, 09 December 2014. Posted in Breaking News

DXM is a drug that has grown in popularity among young people for a number of reasons. The main reason for it popularity may be that it is found in a substance that many parents may be keeping in their home: cough syrup.

Indeed, DXM is a psychoactive and highly dangerous drug that is contained in many formulas of common cough syrup. But why exactly is DXM so dangerous? What threats does it pose to the body? Any parent of a teenager should be aware of the consequences associated with this harmful substance.

How the Numbers Break Down
One of the most alarming facts about DXM is the fact that it is abused so wildly by teens. Many parents may be convinced that use of this drug is limited to a small group of people, perhaps because the use of DXM was relatively infrequent in years past. The reality is, however, that one in ten teenagers have abused cough syrup in some capacity.

Many parents may be surprised to learn that DXM use is more prevalent among teenagers than even ecstasy, cocaine, and LSD. Teens ingest the drug by drinking quantities of it that far exceed those in the recommended dose that generally accompanies cough syrup packaging.

The Difference Between Recommended and Dangerous Doses
When a person takes a cough syrup containing DXM for their coughing, they are essentially using the medicine to shut down the part of their brain that is responsible for controlling coughing. This can be quite helpful for a sick person who is continuing to cough because they are involuntary using the brain's reaction to do so.

When DXM is taken at a higher than normal rate, however, the brain is impacted much more severely. Many people who use the drug may find that they experience disassociation, much like the kind that is frequently experienced by users of severe drugs like ketamine or PCP.

Severe Risks Associated With Supposedly Safe Drug
Many teens may choose to do DXM even as they abstain from other dangerous drugs. There is a common belief that the drug must be somewhat safe because it is found in cough syrup, which they generally associate with having little risk.

In reality, DXM can lead to some very serious side effects that may require hospital care. These symptoms may include nausea, vomiting, headaches, impaired vision, irregular heart beat, and fast breathing, just to name a few. Of course, each of these symptoms carries with them a risk for subsequent health problems that may range from long to short term.

Teens at High Risk for Long Term Damage
Most doctors agree that drug abuse and addiction are even more dangerous for teenagers than for their older counter parts. While addiction is a disease that can wreak serious havoc on the life of any addict, young users are subject to a unique set of risks.

Younger teens may be causing damage to their neurological pathways or delaying their physical and mental growth by using drugs at a young age. Teens who use drugs are at a high risk for developing academic problems and social problems, both of which are tied to less success in the professional world later on in life.

Any parent who suspects that their teen is using DXM or any other drug should seek help for their child immediately. There are many ways to find out whether or not you are struggling with addiction. It is important to understand that the sooner a teen gets treatment for their drug problem, the more successful any program will be, and the more likely it is that a teen will be able to go on to live a happy and healthy life.

 

Comment Via Facebook